Louisiana, 2013Flash Flooding and Hail in Louisiana, June 1 to 2, 2013
June 1 to 2, 2013 · NWS SHV · 11 events in 4 counties and zones
An upper level disturbance and an associated cold front acted upon late day heating to produce scattered to numerous showers and thunderstorms across the region. Instability was maximized during the late afternoon along and ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and an associated cold front acted upon late day heating to produce scattered to numerous showers and thunderstorms across the region. Instability was maximized during the late afternoon along and ahead of a cold front. The front provided the lift necessary for these storms to produce strong and damaging wind gusts. In addition, the slow movement of the storms resulted in locally heavy downpours that caused some flooding across some portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 2:03 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 2:03 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT SAT JUN 1 2013
.DISCUSSION...
THIS AFTERNOON A COLD FRONT WAS JUST ENTERING NORTHWEST MC CURTAIN
COUNTY OKLAHOMA...WITH AN UPPER LEVEL TROUGH MOVING ACROSS
CENTRAL OKLAHOMA INTO NORTH TEXAS. THE FRONT WILL MOVE SOUTHEAST
ACROSS MOST OF THE CWA TONIGHT AND SHOULD BE WELL SOUTH OF THE
AREA BY LATE SUNDAY MORNING. STILL EXPECTING WIDESPREAD CONVECTION
TO DEVELOP ALONG AND AHEAD OF THE FRONT....WITH SOUTH CENTRAL
ARKANSAS INTO NORTH CENTRAL LOUISIANA HAVING THE BEST CHANCE OF
SIGNIFICANT RAINFALL. SEVERE WEATHER STILL POSSIBLE ALL AREAS...
WITH THE BEST CHANCE LATE THIS AFTERNOON INTO EARLY EVENING. THE
UPPER LEVEL SYSTEM WILL BE EAST OF THE AREA BY SUNDAY AFTERNOON
WITH DRIER NORTHWEST FLOW TAKING OVER. SKIES WILL CLEAR FROM THE
NORTHWEST...BRINGING A COOL NIGHT. MONDAY MORNING LOWS SHOULD FALL
INTO THE 50S ACROSS THE NORTHERN ZONES WITH TEMPERATURES NEAR 60
AS FAR SOUTH AS THE I-20 CORRIDOR. THE COOL DOWN WILL BE SHORT AND
TEMPERATURES WILL BEGIN TO MODERATE BY TUESDAY AS UPPER RIDGING
BEGINS TO BUILD OVER CENTRAL TEXAS. NEXT CHANCE OF RAIN WILL BE
TUESDAY NIGHT INTO WEDNESDAY FOR THE NORTHERN ZONES AS A NORTHERN
PLAINS TROUGH ERODES THE RIDGE. THE ENTIRE CWA WILL SEE A CHANCE
OF RAIN THURSDAY TROUGH SATURDAY AS SEVERAL SHORT WAVES MOVE ACROSS
THE REGION IN MOSTLY ZONAL FLOW.
&&
.AVIATION...
A WEAK COLD FRONT HAS MOVED JUST SOUTH OF RED RIVER VALLEY...AND
EASTWARD ACROSS EXTREME SOUTHERN AR. SCATTERED CONVECTION ALONG AND
BEHIND THE FRONT...AND ISOLD PREFRONTAL SHOWERS. TSTMS IN VCNTY OF
KTXK AND KELD...AND SHRA IN VCNTY OF KMLU THIS AFTN. THIS ACTIVITY
WILL REACH KTYR...KGGG AND KSHV BY AROUND 02/00Z. IN THE
MEANTIME..SCT CU WITH SOME ALTOCU DECKS...AND S-SW WINDS AROUND 10
KTS. POST FRONTAL WINDS MOSTLY LIGHT AND VARIABLE TONIGHT...BECMG
NORTH AROUND 10 KTS ON SUNDAY. AFTER PCPN TAPERS OFF LATER
TONIGHT...WET GROUND MAY INDUCE PATCHY AREAS OF FOG. MOSTLY VFR
CONDITIONS AFTER 02/15Z./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 84 63 87 64 / 80 10 10 0 0
MLU 69 84 63 85 61 / 80 30 10 0 0
DEQ 60 82 56 83 60 / 40 10 0 0 10
TXK 64 82 58 84 61 / 60 10 0 0 0
ELD 65 83 61 83 60 / 90 10 0 0 0
TYR 66 84 62 85 65 / 50 10 10 0 0
GGG 65 84 59 86 64 / 60 10 10 0 0
LFK 72 87 62 89 64 / 60 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/07
Hazardous weather outlook, Jun 1, 10:53 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT SAT JUN 1 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1153 AM CDT SAT JUN 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AS AN UPPER
LEVEL DISTURBANCE MOVES INTO THE REGION ALONG WITH A STRONG COLD
FRONT. LARGE HAIL AND DAMAGING WIND GUSTS WILL LIKELY ACCOMPANY
THESE THUNDERSTORMS AS THE FRONT CROSSES THE REGION. MOST OF THE
SEVERE WEATHER WILL LIKELY REMAIN NORTH OF THE INTERSTATE 20
CORRIDOR THROUGH THE AFTERNOON...WITH SOUTHERN AREAS EXPERIENCING
THE MAJORITY OF STORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL
LIKELY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 1, 3:42 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT SAT JUN 1 2013
ARZ050-051-059-060-012245-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
442 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BEN LOMOND...HOPE...OGDEN...SARATOGA...TOLLETTE...
WASHINGTON AND WILTON...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ASHDOWN...MOVING EAST AT 30 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 1, 4:38 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SAT JUN 1 2013
ARZ072-073-012345-
COLUMBIA-UNION-
538 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...
NORPHLET...SMACKOVER...SMITHLAND...VILLAGE AND WALDO...
AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MAGNOLIA...MOVING EAST
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 1, 5:12 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT SAT JUN 1 2013
TXZ111-112-020015-
CASS-MORRIS-
612 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...DAINGERFIELD...HUGHES SPRINGS...JENKINS...LINDEN...
QUEEN CITY AND ROCKY BRANCH...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DAINGERFIELD...OR 14 MILES EAST
OF PITTSBURG...MOVING EAST NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 1, 5:22 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT SAT JUN 1 2013
ARZ061-072-073-020000-
COLUMBIA-NEVADA-UNION-
622 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
NORPHLET...SMACKOVER AND WILLISVILLE...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WILLISVILLE...OR 9 MILES NORTH
OF WALDO...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 1, 5:53 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CDT SAT JUN 1 2013
ARZ071>073-020100-
COLUMBIA-LAFAYETTE-UNION-
653 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BUSSEY...CALION...EL DORADO...EMERSON...LAWSON...
LISBON...MACEDONIA...MAGNOLIA...MOUNT HOLLY...NORPHLET...
SMACKOVER...SMITHLAND...TAYLOR...URBANA...VILLAGE AND WESSON...
AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 13 MILES SOUTHWEST
OF SMACKOVER...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 5 MILES WEST OF MAGNOLIA...AND WAS ALSO MOVING EAST AT
25 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH BOTH
OF THESE STORMS.Special weather statement, Jun 1, 6:34 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT SAT JUN 1 2013
ARZ072-073-LAZ004>006-020130-
CLAIBORNE-COLUMBIA-LINCOLN-UNION-
734 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...JUNCTION CITY...BERNICE...FARMERVILLE AND
HAYNESVILLE...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HAYNESVILLE...OR 13 MILES NORTH
OF HOMER...MOVING EAST SOUTHEAST AT 30 MPH. OTHER THUNDERSTORMS HAVE
BEGUN TO INCREASE IN INTENSITY...AND WERE MOVING INTO THE
FARMERVILLE AND RUSTON AREAS.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
VIIEvent by event
8 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Claiborne
- When
- June 1, 6:40 PM CST
- Where
- Claiborne County, 1.5 mi NNW of Gordon
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -93.040
A tree was downed on Alternate Hwy. 2 east of Haynesville, Louisiana.
Thunderstorm Wind, Lincoln
- When
- June 1, 7:42 PM CST
- Where
- Lincoln County, 1.16 mi W of Dubach
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -92.670
A large tree was downed just west of Dubach, Louisiana.
Thunderstorm Wind, Lincoln
- When
- June 1, 7:45 PM CST
- Where
- Lincoln County, 0.69 mi N of Unionville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -92.630
A large tree was downed 2 miles southeast of Dubach, Louisiana.
Thunderstorm Wind, Union
- When
- June 1, 7:50 PM CST
- Where
- Union County, 1.16 mi E of Farmerville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 32.770, -92.380
Trees were snapped and uprooted east of Farmerville, Louisiana.
Thunderstorm Wind, Union
- When
- June 1, 8:00 PM CST
- Where
- Union County, Farmerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -92.400
Multiple trees were downed across a wide area of the southeast portion of the parish.
Thunderstorm Wind, Union
- When
- June 1, 8:03 PM CST
- Where
- Union County, Farmerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -92.400
Several trees downed across the entire parish.
Hail, Ouachita
- When
- June 1, 9:12 PM CST
- Where
- Ouachita County, 2.38 mi NNW of Lapine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.410, -92.270
Quarter size hail was reported in the vicinity of the Ouachita Parish Fire Training Academy on New Natchitoches Road near Bawcomville, Louisiana.
Thunderstorm Wind, Ouachita
- When
- June 1, 9:15 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
A tree was downed on Goodhope Road in West Monroe.
Thunderstorm Wind, Ouachita
- When
- June 1, 9:30 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
A roof was blown off a shed and small trees were uprooted at a local television station in West Monroe.
Flash Flood, Union
- When
- June 1, 10:17 PM CST to June 2, 1:30 AM CST
- Where
- Union County, 0.92 mi NNE of Farmerville to 1.27 mi ENE of Farmerville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.782, -92.393
High water was reported across Ward Chapel Road east of Farmerville, Louisiana.
Flash Flood, Ouachita
- When
- June 2, 12:00 AM CST to 1:30 AM CST
- Where
- Ouachita County, 1.2 mi SSE of Kiroli Woods to 0.8 mi ESE of Steven
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.533, -92.166
High water was reported across several roads in Monroe, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445823, 445826, 445827, 445828, 445829, 445830, 445831, 445832, 445834, 445835, 445836.